Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 184, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 13, 2014, 9:20 PM CDT for Pulaski County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2014, 9:20 PM CDT (02:20 UTC)
- Expired
- Jul 13, 2014, 10:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 123 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1256 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
393
WUUS53 KSGF 140220
SVRSGF
MOC169-140300-
/O.NEW.KSGF.SV.W.0184.140714T0220Z-140714T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 PM CDT SUN JUL 13 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 1000 PM CDT
* AT 918 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WAYNESVILLE...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. ROBERT AND WAYNESVILLE AROUND 930 PM CDT.
FORT LEONARD WOOD AROUND 935 PM CDT.
DEVIL'S ELBOW AROUND 945 PM CDT.
INTERSTATE 44 BETWEEN MILE MARKERS 144 AND 168 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3798 9202 3772 9202 3762 9204 3767 9227
3771 9238 3773 9242 3781 9241 3792 9235
3794 9230 3797 9223
TIME...MOT...LOC 0221Z 277DEG 23KT 3783 9225
HAIL...<.75IN
WIND...60MPH
$$
CRAMER1 follow-up statement
803
WWUS53 KSGF 140248
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CDT SUN JUL 13 2014
MOC169-140300-
/O.CON.KSGF.SV.W.0184.000000T0000Z-140714T0300Z/
PULASKI MO-
948 PM CDT SUN JUL 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PULASKI
COUNTY UNTIL 1000 PM CDT...
AT 945 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAYNESVILLE...
AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT LEONARD WOOD...ST. ROBERT AND WAYNESVILLE.
INTERSTATE 44 BETWEEN MILE MARKERS 152 AND 168 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3774 9236 3790 9221 3792 9211 3789 9202
3772 9202 3771 9203 3768 9203 3762 9204
3767 9227 3770 9236
TIME...MOT...LOC 0248Z 301DEG 21KT 3775 9219
HAIL...<.75IN
WIND...60MPH
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 7:54 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 13, 7:54 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 754 PM CDT Sun Jul 13 2014 .MESOSCALE DISCUSSION... Issued at 754 PM CDT SUN JUL 13 2014 Regional radar indicates a decent uptick in thunderstorm development during the past hour. At this point there are two main areas of focus. The first is the 850mb front moving into central Missouri. The second area is along the wind shift boundary that just moved through Springfield, which extends southwestward into northeastern Oklahoma. The most vigorous development has been in northeastern Oklahoma, though we are starting to detect an increase in activity along the boundary closer to Mount Vernon, Billings and Republic. Will go ahead and let the previous forecast update for scattered thunderstorms stand. Regarding severe potential, while shear is paltry, CAPE is modest to strong. As a result, a few strong to severe storms will be possible over the next few hours. Once the sun sets and the airmass begins to cool off a bit, we should see CAPE decrease a bit and take the edge off of any frisky cells. Heading into the late evening and overnight hours, the best focus for storms will remain the 850mb front that will continue to move to the east southeast with time. Rain chances will end from northwest to southeast. && .UPDATE... Issued at 643 PM CDT SUN JUL 13 2014 Rather pesky forecast for this evening into the overnight hours. To this point, the atmosphere has been very slow to respond to modest, though increasing height falls aloft. A surface boundary (mainly just a wind shift) is approaching the plateau and will continue a slow, steady southward progression with time. Behind this wind shift, scattered convection has developed, but it is struggling. Dry air in the mid levels along with meager lapse rates are negative factors thus far. Just to the north of the outlook area, convection has been firing along the 850mb front, however this feature has barely been moving. As a result, showers and storms have been flirting with entering our central Missouri counties for much of the day. Looking at the near term, convection allowing models, they are overdoing the amount of convection. This is likely due to ample CAPE availability. Nevertheless, the atmosphere is dictating that this amount of CAPE simply just isn't enough to support more than low end scattered development. With time this evening, the 850mb front will move southward. This will likely be the feature to key in on with PoPs going forward, and it appears that the current forecast is too fast with spreading the better rain chances to the south. As a result, will tweak the forecast once the latest near term model runs are in and the 00z raob is available. In all likelihood, will need to drop PoPs in the west and southwest and focus the better rain chance across central MO and the eastern Ozarks. && .SHORT TERM...(This Evening through Monday) Issued at 310 PM CDT SUN JUL 13 2014 A weak cold front is currently pushing south into the far northern portions of the forecast area this afternoon. Ahead of this front a dry airmass in place in the middle levels and low level wind shear vectors are parallel to the front. The front is bringing an increase in mid level moisture with it. Scattered storms are beginning to develop along the front just north of the area currently during the mid afternoon hours. This trend will continue through this evening as scattered storms develop and move east behind the front as the front moves south and the mean level storm flow is to the east. The post frontal nature of the storms will be elevated. Further weak Theta-E differences will limit the overall wind potential as well. Deep layer shear will increase some from north to south this evening. Instability will be tall and skinny and not overly strong...but with the increasing shear a few strong storms capable of producing hail up to the size of nickels. The strong to marginally severe risk will overall be isolated in nature across the area with the better chances east of the area across eastern Missouri. Coverage in storms will decrease from north to south overnight as the front sags south. A few lingering showers may be possible across far south central Missouri early Monday morning before the activity moves south into Arkansas. Temperatures behind this front will only be slightly cooler as highs top out in the middle 80s to lower 90s before a stronger cold front spreads southeast through the region Monday afternoon. Storms are once again expected to develop along this front. Deep layer shear will be slightly stronger along with better Theta-E differences than today. Still do not expect widespread severe weather but a few of the stronger storms will be capable of hail up to quarters and winds up to 60mph. Best potential for stronger storms will be across south central Missouri where the best instability will be located. .LONG TERM...(Monday Night through Sunday) Issued at 310 PM CDT SUN JUL 13 2014 A much cooler airmass will spread into the region behind the cold front Monday night through much of the week...with a warming trend returning late in the week into next weekend. Highs on Tuesday through Thursday are expected to only warm into the middle to upper 70s...which is well below normal for mid July and will be very close to the overnight low temperatures experienced the last few nights. Lows will drop into the 50s each night. The coolest night will be Tuesday night into Wednesday morning when lows in the lower 50s are possible as the surface high will be over the area. A piece of upper level energy will move south through the plains then east across Arkansas Tuesday into Thursday. A few showers may be possible across far southern Missouri Tuesday and Wednesday as this occurs. A front will then lift back north on Friday and may bring the potential for a few thunderstorms late in the week. Highs in the middle 80s to near 90 will return by next Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 643 PM CDT SUN JUL 13 2014 Complex, slow developing near term weather situation across the area this evening. See the update section above for greatest detail. The end result on the TAFs was to remove a few TEMPO groups at JLN/SGF and focus the better chances for a few showers and storms to the late evening. Rain chances have been removed at BBG given the current setup and near term model solutions. A wind shift line will spread slowly south through the area this evening, resulting in a brief shift to northerly flow, but quickly becoming light and variable. The more substantial cold front will plow through the region Monday afternoon. This will bring a small window of opportunity for showers and storms (a few could be strong/severe). Northerly winds behind the front will strengthen during the late afternoon and in the hours just beyond the TAF. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Gagan UPDATE...Gagan SHORT TERM...Wise LONG TERM...Wise AVIATION...Gagan
Hazardous weather outlook, Jul 13, 8:45 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 845 PM CDT SUN JUL 13 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 845 PM CDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL GRADUALLY MOVE TO THE EAST SOUTHEAST ACROSS THE MISSOURI OZARKS. THE MAIN RISK FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALIZED HEAVY DOWNPOURS. A FEW STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS AND WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL OCCUR ACROSS SOUTH CENTRAL MISSOURI MONDAY AFTERNOON. ANOTHER COLD FRONT WILL BRING ADDITIONAL THUNDERSTORMS TO THE OUTLOOK AREA LATE MONDAY MORNING INTO MONDAY EVENING. A FEW OF THESE STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS TO 60 MPH...ESPECIALLY SOUTH OF INTERSTATE 44 AND EAST OF HIGHWAY 65. THE THREAT FOR THUNDERSTORMS WILL END FROM NORTH TO SOUTH FROM LATE MONDAY AFTERNOON INTO MONDAY EVENING. THERE IS THEN A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS WEEK INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:38 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas, Webster, Wright | 67 min |
| Jul 13, 10:11 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 64 min |
| Jul 14, 1:32 AM CDT | Areal Flood Advisory | SGF | Webster, Wright | 4 hr |
| Jul 14, 5:14 AM CDT | Dense Fog Advisory | SGF | Benton, Camden, Dallas, Dent, Hickory, Laclede and 10 more | 4 hr |
| Jul 14, 12:08 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.